Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 3, 2009, 3:28 PM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2009, 3:28 PM CST (21:28 UTC)
- Expired
- Jan 3, 2009, 4:18 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 032128
SVRSHV
LAC043-059-032230-
/O.NEW.KSHV.SV.W.0002.090103T2128Z-090103T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CST SAT JAN 3 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 430 PM CST
* AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF MIDWAY...OR ABOUT 12 MILES NORTHEAST OF
PINEVILLE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JENA AND MIDWAY BY 400 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. THIS STORM HAS BEEN SHOWING SIGNS OF ROTATION...
AND MAY PRODUCE A TORNADO WITH LITTLE ADVANCE NOTICE.
LAT...LON 3141 9215 3147 9216 3148 9220 3144 9237
3152 9244 3193 9201 3188 9200 3145 9200
TIME...MOT...LOC 2127Z 230DEG 23KT 3149 9228
$$
182 follow-up statements
000
WWUS54 KSHV 032203
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CST SAT JAN 3 2009
LAC043-059-032230-
/O.CON.KSHV.SV.W.0002.000000T0000Z-090103T2230Z/
GRANT LA-LA SALLE LA-
403 PM CST SAT JAN 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR LA SALLE AND SOUTHEASTERN GRANT PARISHES...
AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEBO...OR ABOUT 26 MILES NORTHEAST OF PINEVILLE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHALL...JENA AND MIDWAY BY 410 PM CST...
9 MILES SOUTHEAST OF SUMMERVILLE BY 415 PM CST...
LAT...LON 3141 9215 3147 9216 3148 9220 3144 9237
3152 9244 3193 9201 3188 9200 3145 9200
TIME...MOT...LOC 2203Z 226DEG 17KT 3162 9211
$$
18000
WWUS54 KSHV 032218
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CST SAT JAN 3 2009
LAC043-059-032228-
/O.CAN.KSHV.SV.W.0002.000000T0000Z-090103T2230Z/
GRANT LA-LA SALLE LA-
418 PM CST SAT JAN 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR LA SALLE AND SOUTHEASTERN
GRANT PARISHES IS CANCELLED. THE STORM THAT TRIGGERED THIS WARNING
AS WEAKENED BELOW SEVERE LIMITS...
LAT...LON 3141 9215 3147 9216 3148 9220 3144 9237
3152 9244 3193 9201 3188 9200 3145 9200
TIME...MOT...LOC 2218Z 226DEG 17KT 3167 9205
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 10:46 AM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 3, 10:46 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CST SAT JAN 3 2009
.DISCUSSION...
MID MORNING WATER VAPOR IMAGERY INDICATES A STRONG SHORTWAVE TROUGH
CENTERED ALONG THE SABINE RIVER BORDERING TX AND LA...RAPIDLY
TRAVERSING ENE INTO WCNTRL LA. MOSAIC RADAR IMAGERY INDICATES
SCATTERED/NUMEROUS CONVECTION OVER CNTRL/SRN LA THIS MORNING...ALONG
BROADLY DIFFLUENT LEFT EXIT REGION OF THE UPPER JET ALONG THE COAST.
SHORT TERM PROGS INDICATING THE DEEP FORCING QUICKLY SPREADING E
ACROSS THE LOWER MS VALLEY THIS AFTERNOON...TAKING THE BEST CHANCES
FOR SVR WITH IT. HOWEVER...GIVEN MODEST SFC BASED INSTABILITY/WEAK
INHIBITION OVER THE ERN SECTIONS OF NCNTRL LA...STEEP MID LEVEL LAPSE
RATES AND A 500 MB TEMP OF -17C ASSOCIATED WITH THE TROUGH...CAN/T
RULE OUT ISOLATED SVR CONVECTION AFFECTING AREAS MAINLY SE OF A
COLUMBIA...TO WINNFIELD/COLFAX LINE THROUGH MID AFTERNOON...WITH THE
MAIN THREATS BEING LARGE HAIL/DAMAGING WINDS. HAVE DROPPED MENTION OF
SVR ELSEWHERE...AND ALSO ADJUSTED POPS BASED ON LATEST RADAR
TRENDS...WITH DRIER/MORE SUBSIDENT AIR SPREADING E ACROSS E TX DURING
THE AFTERNOON. ALSO ADJUSTED MAX TEMPS SLIGHTLY THIS
AFTERNOON...MAINLY TO ACCT FOR MORE WARMING ACROSS E TX AS THE CLOUD
CONTINUE TO THIN OUT. WINDS ACROSS E TX/SE OK ARE NEARING LAKE WIND
ADV CRITERIA ATTM...THUS WILL MAINTAIN THIS ADV THROUGH 00Z.
UPDATED ZONES HAVE BEEN ISSUED...NPW AND THE GRIDS WILL BE AVAILABLE
SHORTLY.
15
&&
.AVIATION...
CONVECTIVE DEVELOPMENT EXPECTED TO CONTINUE THROUGH 04/00Z...
ASSOCIATED WITH AN EJECTING SHORTWAVE TROUGH. AREA WITH GREATEST
RISK OF STRONG THUNDERSTORMS LOOKS TO BE SOUTH AND EAST OF A MLU-LFK
LINE. CIGS AND VSBYS WILL BE LOWER IN VICINITY OF ANY CONVECTION...
WHICH WILL RESULT IN LOCALIZED FLIGHT CATEGORY OF IFR.
OUTSIDE OF CONVECTIVE AREAS...MOSTLY MVFR CIGS CONTINUING THIS
AFTERNOON AND TONIGHT. SOME PATCHY FOG AFTER 04/06Z...WITH VSBYS
3-5 MILES. A COLD FRONT WILL BEGIN TO CROSS AREA AFTER 04/06Z...WITH
CIGS AND VSBYS IMPROVING TO VFR WITHIN 3 HOURS AFTER FROPA. FRONT
WILL REACH A MLU-LFK LINE BY 04/16Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 55 59 39 44 / 40 20 10 10 60
MLU 73 57 61 37 45 / 60 30 20 10 50
DEQ 77 46 49 33 46 / 20 0 10 0 40
TXK 76 48 51 35 43 / 20 0 10 0 50
ELD 73 51 55 36 43 / 40 20 10 0 50
TYR 78 47 50 40 47 / 20 0 10 30 60
GGG 76 49 53 38 46 / 30 0 10 20 60
LFK 78 56 61 42 46 / 40 20 10 20 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059.
LA...NONE.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
15/14Hazardous weather outlook, Jan 3, 12:00 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT JAN 3 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE SOUTHEASTERN SECTIONS OF NORTHCENTRAL LOUISIANA THIS AFTERNOON...AS A STRONG UPPER LEVEL DISTURBANCE CONTINUES TO QUICKLY TRAVERSE EAST ACROSS THE LOWER MISSISSIPPI VALLEY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MID AFTERNOON...MAINLY SOUTH OF A CLARKS LOUISIANA...TO DRY PRONG LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH THE SEVERE WEATHER THREAT WILL QUICKLY SHIFT EAST INTO PORTIONS OF NORTHEAST LOUISIANA THROUGH THE MID AND LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AREAS OF RAIN WILL INCREASE ACROSS MUCH OF THE FOUR STATE REGION MONDAY MORNING...AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. RAINFALL AMOUNTS COULD NEAR AN INCH OR MORE WITH THIS SYSTEM...BEFORE IT EXITS THE AREA TUESDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...MAY BE NEEDED THROUGH MID AFTERNOON OVER THE SOUTHEAST SECTIONS OF NORTHCENTRAL LOUISIANA. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:11 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 49 min |
| Jan 3, 3:51 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 54 min |
| Jan 3, 3:54 PM CST | Tornado Warning | SHV | Grant, Winn | 36 min |
| Jan 3, 4:28 PM CST | Tornado Warning | SHV | Grant, LaSalle, Winn | 32 min |
| Jan 3, 5:00 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.